Archived

This topic is now archived and is closed to further replies.

Face Is Pale Pink Or Red! Please Help! (Pics)

14 posts in this topic

Ok I know I've made alot of these posts and I'm just worried that accutane has given me rosacea. I have been on accutane now for 2 months I started with 20 mg once a day for the first month and the second month I was givin 30 mg once a day and now I'm on my third month and I'm on 40 mg a day I've been doing that for 3 days so far. I wash my face once a day with cetaphil daily facial wash with cold water and I moisterize with cetaphil daily face lotion SPF 15 and when I go out in the sun I make sure I use my SPF 55 oil free sunscreen and reply every 2 hours and my face is still red and pink!!!! I hate it and I think I have rosacea!!! I'm freaking out some body give me real advise please! Who's has gone threw this help!!!! I'm tired of getting looked at funny!

post-207692-0-82745400-1369759255_thumb.

post-207692-0-70156800-1369759269_thumb.

post-207692-0-89958000-1369759291_thumb.

post-207692-0-41710600-1369759389_thumb.

post-207692-0-91332100-1369759402_thumb.

post-207692-0-05179400-1369759420_thumb.

post-207692-0-82745400-1369759255_thumb.

post-207692-0-70156800-1369759269_thumb.

post-207692-0-89958000-1369759291_thumb.

post-207692-0-41710600-1369759389_thumb.

post-207692-0-91332100-1369759402_thumb.

post-207692-0-05179400-1369759420_thumb.

Share this post


Link to post
Share on other sites

I can't give you any decent advice since I've not taken Accutane, but looking at your pics you just like you have a nice, healthy tan (like that's how I would perceive it if I saw you out in public somewhere.) Just seems like a normal ruddy/ourdoorsman skin tone that lots of people have. Sorry to hear that it bothers you though.

1 person likes this

Daily Regimen:
-Clean and Clear Foaming Cleanser
-Dan's 2.5% BP
-Jojoba oil as moisturizer

Nightly Regimen:
-Clean and Clear Foaming Cleanser
-Dan's 2.5% BP
-Cetaphil moisturizer + a few drops of Jojoba oil

My Regimen Log:








 


Share this post


Link to post
Share on other sites

You look pretty red. I was on accutane and you do get a pinkish tone to your face which is often referred to as tane burn. Your much much more red than I've seem on other accutane users. Have you spoke to your dermatologist about this? I'm not sure if you are in the US or UK or Canada but I would meet with your Doctor. If you do have rosacea then you should see your derm and have that treated aswell. If its tane burn then oh well you can stop the medication if it bothers you that much or you can keep on with it. I would just want to be seen to make sure you are not having a reaction to accutane. Better safe than sorry. To be honest it looks like a sun burn though. You just look like you've been in the sun a lot. Have you tried a moisturizer that helps reduce redness?


Regimen:

AM: CeraVe foaming face wash, 100mg Spirolactone

PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+

Been taking Sprio since 1/2013


Share this post


Link to post
Share on other sites

I have never taken accutane, but based on what other people who have taken it say, the redness goes away after your treatment is over so don't worry about it too much. To me it doesn't look like rosacea, but you may want to double check with a dermatologist. I don't think your face looks bad at all, just a bit flushed. Stay out of the sun as much as possible, you are photosensitive right now and shouldn't risk a sunburn. Even a high SPF might not be able to protect you enough if accutane has made you photosensitive.

The other thing I would recommend is to switch to a cleanser that doesn't contain sulfites (such as sodium lauryl sulfite) because that can aggravate redness and irritation. I know that many people with acne use cetaphil products, but if you are sensitive to sulfites they are not going to help you.


Current regimen: garlic supplements [as needed], Enzymedica gluten blocker [as needed], nicadan [not sure if it works yet]. I try to simplify as much as I can. Don't take more supplements than you need....try one at a time and be patient.

The supplements that really helped me when my acne was at its worst: inositol, DIM [not as frequently now!] digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips/ low acid [not every day], regular sun exposure for vitamin D3, superoxide dismutase (SOD) enzyme supplements. NOTE: I do not recommend DIM for long term use, and I do not recommend hormonal creams without doctor supervision.

Lifestyle & Skin Care: acupuncture, regular exercise/ yoga, low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials...

 

Grocery list:

 

** Find the cause, find the cure **

** If you have a question for me, please ask it publicly so that others can benefit from the discussion**

 

 


Share this post


Link to post
Share on other sites

It's pretty red from the photos. It's not bad though. I would just talk to your derm and make sure what you are experenicing is normal. I did get a red face while I was on accutane too. Not quite as red as yours. I'm sure it's fine though. Maybe try a redness reducing face cream?


Regimen:

AM: CeraVe foaming face wash, 100mg Spirolactone

PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+

Been taking Sprio since 1/2013


Share this post


Link to post
Share on other sites

i havent used accutane, so i dont really have any advice on this, but perhaps you could post this in 'prescription forum '- there is an accutane thread in there and it might find some people who can relate to your situation. However im sorry that it bothers you, i don't think its that bad to be honest, just like a sunburn. In the big picture- you will look back on this an laugh- all the best bro

Share this post


Link to post
Share on other sites

is there anything you can do to cool the skin? my face is normally pretty pink and i think i may have a slight case of rosacea , my mom has it too...keeping your skin cool is very important. that includes staying away from spicey foods and junk food drink alot of water.

Share this post


Link to post
Share on other sites

You might want to try changing the moisturizer and go for one with spf 30+. You should look out for sunscreens with aloe Vera because they are effective for red skin.

Share this post


Link to post
Share on other sites

Accutane-induced rosacea is a real thing. Unfortunately at this point there isn't much you can do. You'll just have to wait and see if it goes away once your Accutane course is done. Quitting early won't "cure" the redness if it is rosacea. The redness will most likely subside somewhat when your course is done, but you may be stuck with more redness than you had before Accutane.

One more reason why Accutane is a very serious drug...

One more thing to consider is that you may be having an allergic reaction to your sunscreen. My face always turns BRIGHT red and stays that way when I use most chemical sunscreens. I do not have that reaction to the physical sunscreen blockers.

You will find the type of sunscreens used on the active ingredients list on the back of your sunscreen bottle.

Chemical sunscreens (bad, red skin reaction):

Avobenzone

Homosalate

Octisalate

Octocrylene

Oxybenzone

Oxtinoxate

Menthyl Anthranilate

Oxtocrylene

Physical sunscreens (good, no red for me):

Titanium Dioxide

Zinc Oxide

The Banana Boat Natural Reflect line uses just Titanium Oxide and Zinc Oxide.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

Dhodge666, I've never gone on accutane, but my skin was once red from using benzoyl peroxide too much. I currently use a cleanser called clinique redness relief soothing cleanser and my skin i no longer pinkish/red or irrtated. I'm not sure whether this would help you out, but it definitely soothes upset skin and gets rid of redness in skin permanently. I've used the cleanser for 5 months now and my skin is now all even in tone.

Share this post


Link to post
Share on other sites

I'm on acuutane right now and for a few month I had really red skin too! People would be like, oh you got sunburnt pretty bad and I would just be like yeah.... lets just go with that! But mine went away, or at least faded. Next time you go to the derm just ask! Also my derm gave me samples of this sunscreen that only has zinc oxide in it that protects better then regular sunscreen and sits on top of the skin so it doesn't cause any more breakouts to occur! Also Eucerin has a line of products caused redness relief, they have a soothing cleanser, night cream, and they have a daily lotion with Spf that is green so it kind of tones down the redness, but your face wont look green. lol good luck!

Share this post


Link to post
Share on other sites

What is your dosage of accutane? Dermatologists who still prescribe high-dose should be shot. 5-10mg per day is ideal if you want to avoid any of these side effects.

Share this post


Link to post
Share on other sites